Alert archive / Kansas / Wind Advisories in 2008
Wind Advisory 4, NWS Goodland, KS
NWS Goodland, KS issued this wind advisory at Feb 24, 2008, 10:45 PM CST for 13 counties in Kansas; Cheyenne County, Kit Carson County, Yuma County, Colorado; Dundy County, Hitchcock County, Red Willow County, Nebraska. It took effect at Feb 25, 2008, 9:00 AM CST. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- Feb 24, 2008, 10:45 PM CST (04:45 UTC)
- In effect from
- Feb 25, 2008, 9:00 AM CST
- Expired
- Feb 25, 2008, 6:00 PM CST
- In force
- 9 hr
- Issued by
- NWS Goodland, KS
Counties Cheyenne County, CO, Kit Carson County, CO, Yuma County, CO, Cheyenne County, KS, Decatur County, KS, Gove County, KS, Graham County, KS, Greeley County, KS, Logan County, KS, Norton County, KS, Rawlins County, KS, Sheridan County, KS, Sherman County, KS, Thomas County, KS, Wallace County, KS, Wichita County, KS, Dundy County, NE, Hitchcock County, NE, Red Willow County, NE
The radar
The Goodland radar (KGLD), 40 km from the middle of the area, began a volume at 04:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Denver, CO (KDNR), launched 00:00Z, 4.8 hours before the alert went out and 177 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 9 J/kg
- Mixed-layer CIN
- -6 J/kg
- Mixed-layer LCL
- 2551 m above ground
- 0-6 km bulk shear
- 65 kt
- 0-1 km storm-relative helicity
- 19 m²/s²
- 0-3 km storm-relative helicity
- 57 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS73 KGLD 250445 NPWGLD URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GOODLAND KS 945 PM MST SUN FEB 24 2008 ...STRONG WINDS TO DEVELOP ACROSS THE TRI-STATE AREA MONDAY... .A STRONG LOW PRESSURE CENTER WILL MOVE INTO EASTERN KANSAS MONDAY MORNING CONTINUING TO THE EAST DURING THE AFTERNOON. THE ASSOCIATED COLD FRONT WILL MOVE THROUGH DURING THE MORNING. BEHIND THE FRONT NORTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS TO 50 MPH WILL BE COMMON ACROSS THE ENTIRE TRI-STATE AREA THROUGH THE LATE AFTERNOON HOURS. BY SUNSET THE WINDS WILL HAVE QUICKLY SUBSIDED. COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-251200- /O.NEW.KGLD.WI.Y.0004.080225T1500Z-080226T0000Z/ YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-RAWLINS-DECATUR-NORTON- SHERMAN-THOMAS-SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE-GREELEY-WICHITA- DUNDY-HITCHCOCK-RED WILLOW- INCLUDING THE CITIES OF...YUMA...WRAY...BURLINGTON... CHEYENNE WELLS...ST. FRANCIS...ATWOOD...OBERLIN...NORTON... GOODLAND...COLBY...HOXIE...HILL CITY...SHARON SPRINGS...OAKLEY... QUINTER...TRIBUNE...LEOTI...BENKELMAN...TRENTON...MCCOOK 945 PM MST SUN FEB 24 2008 /1045 PM CST SUN FEB 24 2008/ ...WIND ADVISORY IN EFFECT FROM 8 AM MST /9 AM CST/ TO 5 PM MST /6 PM CST/ MONDAY... THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 8 AM MST /9 AM CST/ TO 5 PM MST /6 PM CST/ MONDAY. NORTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS TO 50 MPH WILL DEVELOP A FEW HOURS AFTER SUNRISE AND CONTINUE THROUGH THE AFTERNOON BEFORE SUBSIDING AROUND SUNSET. A WIND ADVISORY MEANS THAT STRONG AND GUSTY WINDS MAY AFFECT TRAVEL...ESPECIALLY LIGHT WEIGHT OR HIGH PROFILE VEHICLES. BE PREPARED FOR SUDDEN WIND GUSTS WHICH MAY RESULT IN LOSS OF VEHICLE CONTROL. $$
4 follow-up statements
000 WWUS73 KGLD 251150 NPWGLD URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GOODLAND KS 450 AM MST MON FEB 25 2008 ...STRONG WINDS WILL CONTINUE TO DEVELOP ACROSS THE AREA... .A STRONG LOW PRESSURE CENTER WILL MOVE INTO EASTERN KANSAS BY LATE THIS AFTERNOON. THE ASSOCIATED COLD FRONT WILL CONTINUE TO MOVE THROUGH THIS MORNING. BEHIND THE FRONT NORTHWEST WINDS OF 25 TO AROUND 35 MPH WITH GUSTS TO 50 MPH WILL BE COMMON ACROSS THE ENTIRE AREA THROUGH THE AFTERNOON HOURS. BY SUNSET THE WINDS WILL HAVE QUICKLY SUBSIDED. COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-251900- /O.CON.KGLD.WI.Y.0004.080225T1500Z-080226T0000Z/ YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-RAWLINS-DECATUR-NORTON- SHERMAN-THOMAS-SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE-GREELEY-WICHITA- DUNDY-HITCHCOCK-RED WILLOW- INCLUDING THE CITIES OF...YUMA...WRAY...BURLINGTON... CHEYENNE WELLS...ST. FRANCIS...ATWOOD...OBERLIN...NORTON... GOODLAND...COLBY...HOXIE...HILL CITY...SHARON SPRINGS...OAKLEY... QUINTER...TRIBUNE...LEOTI...BENKELMAN...TRENTON...MCCOOK 450 AM MST MON FEB 25 2008 /550 AM CST MON FEB 25 2008/ ...WIND ADVISORY REMAINS IN EFFECT FROM 8 AM MST /9 AM CST/ THIS MORNING TO 5 PM MST /6 PM CST/ THIS AFTERNOON... A WIND ADVISORY REMAINS IN EFFECT FROM 8 AM MST /9 AM CST/ THIS MORNING TO 5 PM MST /6 PM CST/ THIS AFTERNOON. NORTHWEST WINDS OF 25 TO NEAR 35 MPH WITH GUSTS TO 50 MPH WILL SPREAD ACROSS THE ENTIRE AREA THIS MORNING. THESE WINDS WILL CONTINUE THROUGH THE AFTERNOON BEFORE SUBSIDING AROUND SUNSET. A WIND ADVISORY MEANS THAT STRONG AND GUSTY WINDS MAY AFFECT TRAVEL...ESPECIALLY LIGHT WEIGHT OR HIGH PROFILE VEHICLES. BE PREPARED FOR SUDDEN WIND GUSTS WHICH MAY RESULT IN LOSS OF VEHICLE CONTROL. $$ BULLER/DDT
000 WWUS73 KGLD 251840 NPWGLD URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GOODLAND KS 1140 AM MST MON FEB 25 2008 COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-260000- /O.CON.KGLD.WI.Y.0004.000000T0000Z-080226T0000Z/ YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-RAWLINS-DECATUR-NORTON- SHERMAN-THOMAS-SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE-GREELEY-WICHITA- DUNDY-HITCHCOCK-RED WILLOW- INCLUDING THE CITIES OF...YUMA...WRAY...BURLINGTON... CHEYENNE WELLS...ST. FRANCIS...ATWOOD...OBERLIN...NORTON... GOODLAND...COLBY...HOXIE...HILL CITY...SHARON SPRINGS...OAKLEY... QUINTER...TRIBUNE...LEOTI...BENKELMAN...TRENTON...MCCOOK 1140 AM MST MON FEB 25 2008 /1240 PM CST MON FEB 25 2008/ ...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM MST /6 PM CST/ THIS AFTERNOON... A WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM MST /6 PM CST/ THIS AFTERNOON. NORTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS TO 50 MPH WILL CONTINUE ACROSS THE AREA. THESE WINDS WILL PERSIST THROUGH THE AFTERNOON BEFORE SUBSIDING AROUND SUNSET. PERSONS TRAVELING ON INTERSTATE 70...ESPECIALLY THOSE DRIVING HIGH PROFILE VEHICLES OR PULLING CAMPERS OR TRAILERS...SHOULD USE EXTRA CAUTION. SUDDEN GUSTS OF WIND MAY RESULT IN LOSS OF VEHICLE CONTROL. $$
000 WWUS73 KGLD 252144 NPWGLD URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GOODLAND KS 244 PM MST MON FEB 25 2008 COZ090>092-KSZ001-013-027-041-NEZ079-252245- /O.CAN.KGLD.WI.Y.0004.000000T0000Z-080226T0000Z/ YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-SHERMAN-WALLACE-GREELEY- DUNDY- INCLUDING THE CITIES OF...YUMA...WRAY...BURLINGTON... CHEYENNE WELLS...ST. FRANCIS...GOODLAND...SHARON SPRINGS... TRIBUNE...BENKELMAN 244 PM MST MON FEB 25 2008 /344 PM CST MON FEB 25 2008/ ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GOODLAND HAS CANCELLED THE WIND ADVISORY. THE WINDS NO LONGER MEET ADVISORY CRITERIA BUT WILL CONTINUE TO GUST NEAR 35 MPH...DIMINISHING AROUND SUNSET. $$ KSZ002>004-014>016-028-029-042-NEZ080-081-260000- /O.CON.KGLD.WI.Y.0004.000000T0000Z-080226T0000Z/ RAWLINS-DECATUR-NORTON-THOMAS-SHERIDAN-GRAHAM-LOGAN-GOVE-WICHITA- HITCHCOCK-RED WILLOW- INCLUDING THE CITIES OF...ATWOOD...OBERLIN...NORTON...COLBY... HOXIE...HILL CITY...OAKLEY...QUINTER...LEOTI...TRENTON...MCCOOK 344 PM CST MON FEB 25 2008 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS AFTERNOON... A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS AFTERNOON. NORTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS TO 50 MPH WILL CONTINUE ACROSS THE AREA. THESE WINDS WILL PERSIST THROUGH THE AFTERNOON BEFORE SUBSIDING AROUND SUNSET. PERSONS TRAVELING ON INTERSTATE 70...ESPECIALLY THOSE DRIVING HIGH PROFILE VEHICLES OR PULLING CAMPERS OR TRAILERS...SHOULD USE EXTRA CAUTION. SUDDEN GUSTS OF WIND MAY RESULT IN LOSS OF VEHICLE CONTROL. $$
000 WWUS73 KGLD 252356 NPWGLD URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GOODLAND KS 456 PM MST MON FEB 25 2008 KSZ002>004-014>016-028-029-042-NEZ080-081-260100- /O.EXP.KGLD.WI.Y.0004.000000T0000Z-080226T0000Z/ RAWLINS-DECATUR-NORTON-THOMAS-SHERIDAN-GRAHAM-LOGAN-GOVE-WICHITA- HITCHCOCK-RED WILLOW- INCLUDING THE CITIES OF...ATWOOD...OBERLIN...NORTON...COLBY... HOXIE...HILL CITY...OAKLEY...QUINTER...LEOTI...TRENTON...MCCOOK 556 PM CST MON FEB 25 2008 ...WIND ADVISORY WILL EXPIRE AT 6 PM CST THIS AFTERNOON... THE WIND ADVISORY WILL EXPIRE AT 6 PM CST THIS AFTERNOON. NORTH WINDS OF 15 TO 25 MPH EARLY THIS EVENING WILL DECREASE INTO THE 10 TO 15 MPH RANGE LATER TONIGHT. WINDS OF 30 MPH OR GUSTS GREATER THAN 45 MPH ARE NO LONGER EXPECTED...THEREFORE THE WIND ADVISORY WILL BE ALLOWED TO EXPIRE AT 6 PM CST. $$ DDT
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Goodland, KS wrote its last area forecast discussion before this wind advisory went out at Feb 24, 10:45 PM CST, 0 minutes earlier.
Area forecast discussion, Feb 24, 10:45 PM CST, 0 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GOODLAND KS
945 PM MST SUN FEB 24 2008
.UPDATE...HAVE UPDATED FIRST AND SECOND PERIODS (TONIGHT AND
MONDAY) FOR ALL PARAMETERS INCLUDING THE ISSUANCE OF A WIND
ADVISORY.
LATEST 00Z GUIDANCE AND LOCAL WIND GUST PROGRAM BASED OFF THE NAM
STRONGLY FAVOR ADVISORY CRITERIA WINDS BOTH SUSTAINED AND IN GUSTS
STARTING AROUND 15Z AND CONTINUING THROUGH 23Z MONDAY. PER
COORDINATION WITH SURROUNDING OFFICES HAVE GONE AHEAD AND ISSUED
THE WIND ADVISORY FOR THE ENTIRE FORECAST AREA.
OTHER CONCERNS TONIGHT ARE FOR PRECIP...INCLUDING SOME ELEVATED
THUNDER ACROSS THE SOUTHEAST PORTION OF THE AREA. 18Z NAM AND 00Z
SWODY1 WERE INDICATING AN AREA OF INCREASING MID LEVEL MOISTURE
ALONG WITH MID LEVEL THETA-E CONVERGENCE AND INCREASING JET
DIVERGENCE ACROSS THIS AREA WHILE THE 00Z NAM/GFS AND RUC SHOW IT
ACROSS THE NORTH AND BASED ON LATEST RADAR IMAGERY FURTHER NORTH
YET. THROUGH 06Z NOTHING EXPECTED BUT THROUGH 12Z MOISTURE WILL
INCREASE IN THE LOWER LEVELS AS THE FRONT MOVES THROUGH. MID LEVEL
LAPSE RATES ARENT ALL THAT BAD AND MODELS ARE PAINTING SOME VERY
LIGHT QPF ACROSS THE AREA. PROBABLY SHOULD HAVE LEFT IT IN BUT
CONFIDENCE JUST NOT HIGH ENOUGH TO DO IT SO HAVE PULLED IT. BASED
ON THE 00Z DATA THE THUNDER THREAT APPEARS TO BE OUT OF OUR AREA.
HAVE TWEAKED THE 3 HOURLY TEMP/DP GRIDS AS WELL AS ITS QUITE WARM
FOR THIS TIME OF NIGHT IN LATE FEBRUARY. OVERNIGHT LOWS COULD BE
WITHIN 10 DEGREES OF OUR NORMAL HIGHS FOR THIS TIME OF YEAR.
THAT SHOULD ABOUT DO IT FOR NOW. THANKS LBF/GID/DDC FOR
COORDINATION ON THE ADVISORY.
&&
.GLD WATCHES/WARNINGS/ADVISORIES...
KS...WIND ADVISORY FROM 8 AM MST /9 AM CST/ TO 5 PM MST /6 PM CST/
MONDAY FOR KSZ001>004-013>016-027>029-041-042.
NE...WIND ADVISORY FROM 8 AM MST /9 AM CST/ TO 5 PM MST /6 PM CST/
MONDAY FOR NEZ079>081.
CO...WIND ADVISORY FROM 8 AM TO 5 PM MST MONDAY FOR COZ090>092.
&&
DDTHazardous weather outlook, Feb 24, 11:31 AM CST, 11 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GOODLAND KS 1031 AM MST SUN FEB 24 2008 COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-251215- YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-RAWLINS-DECATUR-NORTON- SHERMAN-THOMAS-SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE-GREELEY-WICHITA- DUNDY-HITCHCOCK-RED WILLOW- 1031 AM MST SUN FEB 24 2008 /1131 AM CST SUN FEB 24 2008/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHWEST NEBRASKA...NORTHWEST KANSAS AND EAST CENTRAL COLORADO. .DAY ONE...THIS AFTERNOON AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY MONDAY MORNING...A STRONG COLD FRONT WILL INCREASE WINDS FROM THE NORTH AND NORTHWEST TO 20 TO 30 MPH WITH SOME GUSTS REACHING UP TO 40 MPH. WINDS ARE EXPECTED TO DECREASE AGAIN BY LATE MONDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY OR TONIGHT. BLM
Nearby
Wind Advisories in Kansas, 2008Wind Advisories in Colorado, 2008Wind Advisories in Nebraska, 2008Every wind advisory in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.